About Lymphoma

Loss of appetite

Loss of appetite describes the feeling of not being hungry, no desire to eat and/or no taste for any food. Loss of appetite can also be caused by a loss of sense or change in taste and there may be a bad taste in the mouth. A loss of appetite may also be due to nausea and vomiting from the chemotherapy.

On this page:
"Try to eat healthy when you can but sometimes you will only want to eat certain foods"
Ros

Nutrition and Lymphoma Fact Sheet

Treatment and management

  • Eat small frequent meals every 2 to 3 hours
  • Eat foods high in calories
  • Avoid heavy greasy meals
  • Try eating with family and friends
  • Avoid strong smells
  • Use a smaller plate, less overwhelming
  • Change food seasoning to help with the loss of taste
  • Include fluid intake to help with dry mouth
  • If not eating due to a sore mouth, try using baking soda and water a few times a day. Take paracetamol or ibuprofen if permitted
  • Mild exercise if permitted may stimulate your appetite
  • Speak with the health care team about medications that may stimulate the appetite

Support and information

Find Out More

Sign up to newsletter

Find Out More

Get started

Newsletter Sign Up

Cart Item Removed. Undo
  • No products in the cart.